question about prozac

Discussion in 'General Parenting' started by Big Bad Kitty, Mar 6, 2009.

  1. Big Bad Kitty

    Big Bad Kitty lolcat

    So today, Tink beat up a kid. A boy in 3rd grade (she's in 2nd).

    The teacher called me and said that if she did not know it was Tink, she never would have believed it was Tink. She said she had never ever seen her escalate like that before.

    Welcome to MY world!

    Her new doctor had put her on 10mg Prozac and decreased her Abilify from 5mg to 2mg. She's been on this for about a month. The school nurse told me that she has experienced prozac "amplifying" the Abilify side effects. I know that a couple years ago, when we tried to bump her from 5 to 7.5mg of the Abilify, she was a holy terror. So we backed off & went back to 5mg.

    I have put a call into the doctor about this, I was just curious if anyone else had any experience or knowledge.
  2. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I know my difficult child cannot take any ADs because they are afraid of the raging it could cause due to his bipolar. I know Tink doesn't have that diagnosis so I don't know if it could be the Prozac or not but I'm glad you are calling the doctor.
  3. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Tink...the princess? beat up a boy? LMAO....ok....I shouldnt be laughing but I am rolling on the floor at the vision. I have seen Keyana take on her older brother and it is not a pretty sight let me tell ya!
  4. smallworld

    smallworld Moderator

    BBK, Prozac could cause this type of reaction, even if Tink doesn't have BiPolar (BP).

    On the very first day my son took 5 mg Prozac, he had a 3-hour rage reaction that resulted in a broken window. He is not a violent child.

    My daughter M also began to exhibit impulsivity and disinhibition the higher we increased her Prozac.

    In both cases, we discontinued Prozac.

    It's hard to say whether Prozac caused Tink to beat up this boy, but if this episode is totally out of character for her, it very well could be the Prozac. And if these sorts of episodes continue or escalate, I would definitely think it's the Prozac.

    Let us know what the doctor says.
  5. jal

    jal Member

    My difficult child would do horrible on anything over 7.5mg of Abilify. difficult child was on it for mood. After he went into the psychiatric hospital they started him on Seroquel and he takes 100mg am, 25mg afternoon and 50mg at bedtime. Recently, after new diagnosis he started 10mg Prozac and has been doing beautifully ever since, the best improvement we have ever seen, his rages have virtually stopped.
  6. crazymama30

    crazymama30 Active Member

    just wanted to offer hugs, as the parent of a child who used to beat everyone up. It hoovers. Have you heard from the doctor? I do not have any experience with ssri's, never done any of them.
  7. trinityroyal

    trinityroyal Well-Known Member

    {{{HUGS}}} BBK,

    This could indeed be the Prozac, and I'm very glad that you have a call in to the doctor to try and sort things out.

    My difficult child has never been on Prozac, but he reacted very badly to Paxil. The behavioural changes were scary: total absence of impulse control, raging, no fear, mania. Bad. Very bad indeed.

    Hope you find answers. Soon.

  8. Kjs

    Kjs Guest

    Tried Prozac once and it was a nightmare.
  9. totoro

    totoro Mom? What's a GFG?

    Did Tink say why she beat him up?
    Could it be a reaction to Dad's situation? Or at least adding to her mood?
    Is this boy a trouble maker?
    Has he messed with her in the past and she not mentioned it?

    I have tried to take Prozac in the past, this last summer, it made me feel horrible.
    I would not have wanted to be out in public.
    It made my head and brain feel *squishy* like it was caving in. I was in a fog. If someone had messed with me I might have kicked their sss also.
    I am not saying our sweet little Princess was right, but she may have had a few reasons?

    psychiatrist is a good call. Let us know what psychiatrist says?

    K gets agitated when her medications are out of whack. She ends up hittng herself or screaming at classmates, or saying not so nice things.

    I am sorry she and you are suffering. FYI, Lamictal has in the the past been wonderful for K, if they think the MS route. We are going back to it after her Nuero-psychiatric evaluation.
    She is back on 5mg of Abilify.
  10. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Prozac was a very bad medication for me, my son, and my daughter. Yes, I believe it can be the Prozac and, yep, it takes about a month or even longer before you see the full effects. For us, it was all bad for all three of us.